FAYETTEVILLE, Ark. – Saturday night, January 15, 2022, shortly after 10:00 p.m. Fayetteville Police Patrolman Wyatt Rublee responded to a call of a possible overdose. The FPD release bodycam footage of the event where it’s most likely Ofc. Rublee saved a man’s life by administering Narcan, also known by the generic name of Naloxone.
Naloxone reverses an opioid overdose. Naloxone works by blocking the effects of opiates on the brain and by restoring breathing. Most usually given by nasal cannula.
Ofc Rublee was first on the scene and found the white male subject in a vehicle with the engine revving. The subject was experiencing agonal breathing, or gasping. Most usually described as the last breaths before death.
The male was also turning blue.
“The Fayetteville Police Department has been seeing an increase in numbers of opioid overdoses (heroin, oxycodone, etc.), and the increase of fentanyl makes these drugs exponentially more dangerous. Our officers began carrying Naloxone in 2018. Since then, we have administered Naloxone 40 times.” – Fayetteville PD
Follow Shannon Becker as Joplin News First on social media for the latest news and information up-to-the-minute.